Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 162, NWS San Angelo, TX

July 11, 2021Throckmorton County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jul 11, 2021, 3:33 AM CDT for Throckmorton County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 3:33 AM CDT (08:33 UTC)
Expired
Jul 11, 2021, 4:15 AM CDT
In force
42 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 67 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1457 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1695 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

188 
WUUS54 KSJT 110833
SVRSJT
TXC447-110915-
/O.NEW.KSJT.SV.W.0162.210711T0833Z-210711T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
333 AM CDT Sun Jul 11 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Throckmorton County in west central Texas...

* Until 415 AM CDT.

* At 333 AM CDT, a severe thunderstorm was located near Throckmorton,
  moving south at 35 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* This severe thunderstorm will be near...
  Throckmorton around 345 AM CDT.

Other locations impacted by this severe thunderstorm include Lusk,
Us-183 Near The Throckmorton-
Baylor County Line, The Intersection Of Us-183 And Us-
283, The Intersection Of Us-
283 And Ranch Road 209 and The Intersection Of Us-
380 And Highway 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3296 9896 3296 9947 3340 9947 3340 9896
TIME...MOT...LOC 0833Z 001DEG 31KT 3327 9920 

HAIL...<.75IN
WIND...70MPH
 
$$

mkd
1 follow-up statement
254 
WWUS54 KSJT 110847
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
347 AM CDT Sun Jul 11 2021

TXC447-110915-
/O.CON.KSJT.SV.W.0162.000000T0000Z-210711T0915Z/
Throckmorton TX-
347 AM CDT Sun Jul 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR THROCKMORTON COUNTY...

At 346 AM CDT, a severe thunderstorm was located over Throckmorton,
moving south at 35 mph.

HAZARD...70 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

This severe thunderstorm will remain over mainly rural areas of
Throckmorton County, including the following locations... Lusk, Us-
183 Near The Throckmorton-Baylor County Line, The Intersection Of Us-
183 And Us-283, The Intersection Of Us-
283 And Ranch Road 209 and The Intersection Of Us-
380 And Highway 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3296 9896 3296 9947 3340 9947 3340 9896
TIME...MOT...LOC 0846Z 001DEG 31KT 3315 9920 

HAIL...0.75IN
WIND...70MPH
 
$$

mkd

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:03 AM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 11, 2:03 AM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
203 AM CDT Sun Jul 11 2021

...New SHORT TERM...

.SHORT TERM...
(Today and tonight)
Issued at 202 AM CDT Sun Jul 11 2021

Line of strong to severe showers and thunderstorms south of the
Red River Valley at 130 AM will be moving into Haskell and
Throckmorton around 330 AM...and the I-20 corridor including
Abilene between 530 and 630 AM. While the line of storms is
expected to weaken, some storms may still be capable of damaging
winds to 60 mph and penny size hail through daybreak.

While the short range models indicate the storms diminishing early
this morning, additional storm development is possible by mid
afternoon with additional heating, and as a weak cold front moves
into the Concho Valley and Heartland and dissipates. Surface based
CAPES increase to 1500-2000 J/KG and MUCAPES 2000-2800 J/KG this
afternoon, so there should enough instability for severe storms. SPC
has a marginal risk of severe storms across much of West Central
Texas north of I-10, with a slight risk over Callahan, Runnels,
Coleman, Brown Counties today and tonight.

Highs will likely be a couple degrees cooler due to clouds and
storms, but still warm in the 90 to 93 degree range. Lows tonight
will be near 70.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 138 AM CDT Sun Jul 11 2021

Anything left from the frontal boundary that is expected to move
into central Texas on Sunday should wash out for Monday. But, any
residual outflows from earlier precipitation may provide a focus
for a few storms across the Concho Valley and I-10 corridor on
Monday, mainly in the afternoon. At this point, storm coverage
should be fairly low and will not likely be severe. Otherwise,
highs should reach the upper 80s to around 90 areawide. Stratus
and convective debris may hold down high temperatures in a few
places as well.

As we get into Tuesday and beyond, we'll start to see a slight
pattern change set up.  The upper ridge out west will continue to
wobble around and fluctuate, while otherwise staying centered over
the Desert Southwest.  Global models show a series of 500mb
shortwave troughs traversing the northern and central US through
much of the week. Despite some instability during this time period,
there is no real good focus for convection each day, save for an
isolated afternoon pop-up shower.  As a result, skies will gradually
be sunnier with fewer clouds and rain chances, along with steady
south flow at the surface.  This should lead to high temperatures
reaching closer to the mid 90s, which is right around our normal for
mid July. Over the weekend, global models suggest a stronger
shortwave bringing a cold front down into the southern Plains, which
may introduce some rain chances, but this feature will be monitored
as the week progresses.

&&

.AVIATION...
(06Z TAFS)
Issued at 1248 AM CDT Sun Jul 11 2021

Line of showers and thunderstorms along the Red River at 6Z may
affect KABI towards or after 11Z. There may a few storms mid to
late morning to affect KSJT and KBBD. Additional convection may
pop up mid afternoon across the terminals. Very heavy rainfall may
lower visibilities down to less than 3 miles at times during
storms. MVFR stratus otherwise will move north from the Hill
Country and TransPecos, affecting terminals except KABI through
mid morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 91  69  88  71 /  50  30  30   0
San Angelo 	 93  70  91  70 /  30  30  20   0
Junction 	 93  71  91  69 /  20  20  10   0
Brownwood 	 93  70  89  71 /  50  30  30   0
Sweetwater 	 89  69  89  70 /  50  30  20   0
Ozona      	 90  70  91  69 /  20  20   5   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...04
LONG TERM....SK
AVIATION...04
Hazardous weather outlook, Jul 10, 1:57 PM CDT, 13 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
157 PM CDT Sat Jul 10 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-111900-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
157 PM CDT Sat Jul 10 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms will be possible across the Big Country, generally
north of Interstate 20, late tonight ahead of a weak cold front.
A few of the storms may produce some gusty winds and hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms will be possible mainly north of Interstate 10
Sunday into Sunday night. Locally heavy rainfall will be the main
threat, although the strongest storms may contain some gusty winds
and hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jul 11, 2:37 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service San Angelo TX
237 AM CDT Sun Jul 11 2021

TXZ098-099-110830-
Haskell TX-Throckmorton TX-
237 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL AND THROCKMORTON COUNTIES
UNTIL 330 AM CDT...

At 232 AM CDT, Doppler radar was tracking a thunderstorm outflow
boundary moving into northeast Throckmorton country. This outflow is
moving southwest at 35 mph.

Wind gusts up to 50 mph will be possible with this outflow. The
winds may affect Throckmorton around 3 AM.

Locations impacted include...
Haskell, Throckmorton, Rule, Rochester, Woodson, Weinert, O'brien,
Irby, Elbert, Millers Creek Reservoir.

LAT...LON 3339 9895 3297 9895 3318 9999 3340 9998
TIME...MOT...LOC 0732Z 033DEG 29KT 3339 9913

mkd
Special weather statement, Jul 11, 3:29 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service San Angelo TX
329 AM CDT Sun Jul 11 2021

TXZ098-099-110915-
Haskell TX-Throckmorton TX-
329 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL AND THROCKMORTON COUNTIES
UNTIL 415 AM CDT...

At 328 AM CDT, Doppler radar was tracking a strong thunderstorms 12
miles north of Throckmorton...along the northern Throckmorton county
line...moving south at 30 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Haskell, Stamford, Throckmorton, Rule, Rochester, Woodson, Weinert,
O'brien, Irby, Paint Creek, Elbert, Millers Creek Reservoir, Lake
Stamford Marina.

LAT...LON 3297 9895 3297 9976 3328 9999 3339 9999
      3340 9896
TIME...MOT...LOC 0828Z 350DEG 27KT 3335 9919

mkd

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 2:37 AM CDTSpecial Weather StatementSJTHaskell, Throckmorton53 min
Jul 11, 3:29 AM CDTSpecial Weather StatementSJTHaskell, Throckmorton46 min
Jul 11, 4:03 AM CDTSpecial Weather StatementSJTShackelford42 min
Jul 11, 4:08 AM CDTSevere Thunderstorm WarningSJTShackelford41 min
Jul 11, 4:17 AM CDTSpecial Weather StatementSJTHaskell58 min
Jul 11, 4:24 AM CDTSevere Thunderstorm WarningSJTHaskell66 min
Jul 11, 5:20 AM CDTSpecial Weather StatementSJTJones25 min
Jul 11, 5:47 AM CDTAreal Flood AdvisorySJTHaskell3 hr
Jul 11, 6:08 AM CDTSpecial Weather StatementSJTJones52 min
Jul 11, 6:31 AM CDTAreal Flood AdvisorySJTJones, Taylor89 min
Jul 11, 7:01 AM CDTSevere Thunderstorm WarningSJTTaylor30 min
Jul 11, 5:28 PM CDTSpecial Weather StatementSJTIrion47 min
Jul 11, 5:34 PM CDTSpecial Weather StatementSJTSterling41 min
Jul 11, 5:36 PM CDTAreal Flood AdvisorySJTConcho54 min
Jul 11, 5:41 PM CDTAreal Flood AdvisorySJTSterling64 min
Jul 11, 6:01 PM CDTSpecial Weather StatementSJTConcho44 min
Jul 11, 6:07 PM CDTAreal Flood AdvisorySJTIrion53 min
Jul 11, 6:11 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green49 min
Jul 11, 6:20 PM CDTSpecial Weather StatementSJTSterling40 min
Jul 11, 6:21 PM CDTAreal Flood AdvisorySJTConcho, Tom Green3 hr
Jul 11, 6:43 PM CDTSpecial Weather StatementSJTTom Green47 min
Jul 11, 6:54 PM CDTAreal Flood AdvisorySJTCoke, Sterling, Tom Green3 hr
Jul 11, 6:57 PM CDTSevere Thunderstorm WarningSJTTom Green14 min
Jul 11, 6:58 PM CDTAreal Flood AdvisorySJTColeman, Concho, McCulloch62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.